MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC CLEARVIEW UTERINE MANIPULATOR

CLINICAL INNOVATIONS, LLC CLEARVIEW UTERINE MANIPULATOR
Catalog Number UM900
Medical Device Problem Codes Overfill (2404); Human Factors Issue (2948)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 04/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our ifu 050-0709 rev.B clearly differentiates between the two lumens and indicates what volume is required to inflate the balloon.
 
Event or Problem Description
During a surgery the tubes should be flushed to evaluate if one or two tubes should be removed.The clear view is inserted into the uterus and to keep it there 2-3 ml salted water is infused to fill a small balloon.There are two tubes one to fill the balloon and one for injection of contrast fluid.During the operation the contrast fluid was connected to the wrong tube and the balloon inside the uterus was inflated further and the pressure in the uterus became so high, that the uterus blew in the top of uterus.The consequence of the incidence is that the patience is not recommended to perform a vaginal birth as the risk of rupture of uterus is high during birth.Besides that it is not recommended to get pregnant for the next 3 months which is a burden as the patient already is a fertility patient.

Brand Name
CLEARVIEW UTERINE MANIPULATOR
Common Device Name
UTERINE MANIPULATOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key6186487
Report Number1722684-2016-00004
Device Sequence Number19089436
Product Code LKF
UDI-Device Identifier00814247020604
UDI-Public00814247020604
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K940681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Patient Monitoring,Replace
Type of Report Initial
Report Date (Section B) 12/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Catalogue NumberUM900
Device Lot Number151295
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age1 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;